MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421032
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with limited range of motion after right total knee arthroplasty for which manipulation under anesthesia was performed.
 
Additional Manufacturer Narrative
The associated journey ii bcs femoral oxinium, journey ii bcs articular insert, journey tibial baseplate and genesis ii oval resurfacing patella were not returned for evaluation.Therefore the product analysis could not be performed.However, device details were provided.Thus, the review of manufacturing records was conducted which did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on a review of clinical documentation provided the cultures of the knee and lungs were found to be negative.It was also reported the patient received prophylactic antibiotics as well as anticoagulant therapy.The root cause of the pulmonary embolus could have been a risk of the procedure itself (tka).The limited range of motion was due to lack of rehab and physical therapy because of the reported pe and therefore both were not directly related to failure of the devices themselves.The patient impact beyond the reported pain and need for extended hospital stay is inconclusive.It was reported that the mua resolved the immobility issues and the pe was resolved with medication.No further clinical assessment is warranted at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8584926
Report Number1020279-2019-01787
Device Sequence Number1809722
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421032
Device Lot Number16HM09133
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight76